• question-icon

    What causes fatigue when diagnosed with myeloproliferative disorder?

default
Posted on Tue, 25 Jul 2017 in Blood Disorders
Question: I was dx with early myloproliferative disease with thrombocytopenia in 2010, with no symptoms ( found through blood test; increase platelets and bone marrow bx)
Now anemic very tired and have had two iron infusions, one per week. I'm sick feel like I have the flu, after the 1st infusion was more tired but now after the 2nd I'm very tired ache all over, just want to sleep. Is this normal ?
doctor
Answered by Dr. Deepak Sundriyal 41 minutes later
Brief Answer:
Hello. It is not normal.

Detailed Answer:
Hello dear. I have gone through the details. So i would like to know some more details. What type of myeloproliferative disease it is. I mean mpd can be cml, poly vera, essential thrombocytosis etc.i would also like to know about your latest blood counts prior and after transfusion and iron profile and ferritin status. Weakness and pain can be due to several reasons like persistent anemia, iron overload, any concomitant disease. But it is not normal.
Please revert back with details so that i can give you more detailed reply.
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
default
Follow up: Dr. Deepak Sundriyal 17 hours later
I also have nose bleeds at least 3x a week, this has been going on for over 3 months, I actual have one now, should I be concerned. My hematologist has scheduled a bone marrow for 7/11/17; but tells me he doesn't think this is anything to be concerned about, and told me I just had an adverse reaction to the iron infusion and that's why I felt so bad? All I know is I don't feel right, not myself, I've pretty much been active, ride a bike, workout when I can, walk; all up until 7 months ago, now I'm just tired
doctor
Answered by Dr. Deepak Sundriyal 3 hours later
Brief Answer:
Hello. Yes a bma can be helpful

Detailed Answer:
Hello dear. Nose bleed can be due to low platelet or locL trauma but unlikely XXXXXXX to mpd. Bma can be helpful for you. Of course adverse reactions to iron can cause lethargy.
You must not worry.
Thanks and regards
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Deepak Sundriyal

Oncologist

Practicing since :2005

Answered : 1546 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Persistent anemia

doctor1 MD

Hello, I was diagnosed wtih Crohn's disease at age 58 following a colonoscopy , January 2014. I had a severe allergic reaction to the initially...

doctor1 MD

I look very weak, skinny, thin. Also anamic. I want to put on some weight.

doctor1 MD

Hyperpigmentation of feet and fingers with wrinkling. This condition had persisted for many years with no other health related issues. Just had...

Get personalised answers from verified doctor in minutes across 80+ specialties

141 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Deepak Sundriyal
  • Q - What causes inflammation in the lungs while treating pneumonia?

  • Q - Can nodules in the lungs be cancerous?

  • Q - What are the long term side effects of Cytoxan and Taxotere?

  • Q - What does this biopsy report indicate?

  • Q - Suggest treatment for cough, headache and nausea

  • Q - Suggest treatment for a large tumor in the abdomen

  • Q - What is the prognosis for metastatic ampullary carcinoma?

  • Q - Suggest treatment for iron deficiency anemia

  • Q - What does my lab test report indicate?

  • Q - Is missing a dosage of medicine during anti tubular lymphadenitis...

backtotop2